Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


MLT01MMLT01 Posts: 172
edited 06/11/2012 - 8:48 AM in Back Surgery and Neck Surgery

Hi Everyone,

Not sure what to do My Surgeon called me tonight and he wants me to go on Prednisone!! I hate that med. weight gain,mood swings ect. I'm experiencing electric jolts in my back/hip down my leg. He said it could be inflammation around a nerve. If the Prednisone doesn't help then he would have me come in sooner for an XRAY to check the hardware to see if it shifted and is hitting a nerve.

I just had a PLIF 4 weeks ago because of a non-union and all the hardware shifted! Can't even think it happen again. My gut is to stick it out and wait for my next appointment for the Xray in 2 weeks!! Sorry for venting!!


spondylolisthesis at L4-5; stenosis,
Lumbar surgeries 1999 L4-L5
Lumbar staph infection 1999-2000"
Meningitis x5 in 1999-2001
Brain shunt 2000"
Brain shunt removed 20001"
ALIF/PLIF fusion 8/5/09
Failed fusion and Failed Hardware
PLIF Fusion scheduled for 10/29/10


  • Is it just a dose pak to take over a 5 day period to see if it brings the inflammation down. I have had those after all of my surgeries to kind of reset things and get the pain down some. For myself there was no real side effect of the drug, as it was such short term use. The best thing was about the 4th day into them the desired result was achieved. So if it is a short term basis just to get some inflammation down so it doesn't mess with your surgery, I would give it a shot. As soon as your good enough to move around more any weight gain can be taken off by the additional movements you will get. Let us know what you decide to do.
  • Like Tamtam, been on the Dose Paks a few times to see if inflammation was the problem. I didn't gain any weight that I can recall. The last one I was on was back in April or May to see if my vocal cords swelling would go down - they did, and shortly after finishing, the swelling came back.

    Fingers crossed that you see good results!! :)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Hi Maria,
    Did you have a fusion? My surgeon would not give me any steroids after my surgery because it can interfere with the fusion taking place, but, I did have a big flare with my knees and swelling from something else and my surgeon and primary doc. put me on one of the short term Med Dose packs for a week and that took care of the swelling. I had no weight gain from it.
  • Hi!!

    Thank you for your responses!! I may try it and see what happens! If I go on it I'm hoping it works and that it's not another hardware issue! Mindy I did have a fusion I'm just starting my fifth week today! That is a good point not sure why then he would order it!!??

  • Hi Maria...I can't blame you on the steroids.
    After my 1st microD, I wasn't getting better. They thought it might be surgical incision inflammation and wanted to try prednisone. It was I think 9 or 10 days. It did nothing but make me jittery, wired, and exhausted all at the same time. It wasn't that long so the weight-gain wasn't really an issue. I did drink more water but I would ask how long it would be for.

    It might be worth taking.
    Also, ask why they would use prednisons vs a medrol step pack. Prednisone is quite strong but there are varying levels/concentrations of it.

    Good luck.
  • Hi Maria!!!! Hope you are feeling a bit better. I can surely sympathize with your dislike of this med. I took a short therapy last month, and it did make me feel angry. I did experience pain relief alomost immediately, but I did not like the mood change. When I quit taking this med., the pain came back, so I would have to assume that it did have some good effects on the swelling while I was on this therapy.
    Sorry to hear that your hardware has shifted, surely this cannot be fun. I hope they get this under control soon.

    Of course as always, this is all only my opinion. :H
  • Thank you for your response! :)

Sign In or Register to comment.